Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.
Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.
Diarrhea post surgery, what can I do?
I went through multiple procedures i.e. tummy tuck, breast augmentation, Umbilical hernia 8 days ago. Post-surgery I had a cough and the surgeon asked me to see an internal medicine doctor...though an antiviral was prescribed I never took it. I am taking 2 Percocet per day. The last 4 days I have had severe diarrhea - I continue to keep myself hydrated by drinking fluids and eating light food. Is this common? What can I do to stop the diarrhea? Frequency is very high.
Your frequent diarrhea requires physician evaluation soon., You could have developed an overgrowth of bacteria in the bowl called Clostridium Difficile ( http://en.wikipedia.org/wiki/Clostridium_difficile ). It is diagnosed with a stool culture and treated with specific antiboditics. The longer it is present the more difficult it is to get resolved. Consider starting with your internal medicine or Family Practice physician. Best,
Gary R Culbertson, MD, FACS